I started my first month of chemotherapy in November 2012. Luckily I started on November 13th and had some time to recover before Thanksgiving. My chemo schedule includes taking pills at night before bed for 5 days a month and then getting the remaining 25 days to recover before the next round. I will be doing chemo treatments for 12 months with 1-2 month check ups at UCLA for MRI’s and doctors visits.
On November 13th I had my MRI at UCLA and met with my chemo oncologist to discuss my treatment schedule. The MRI looked good and I had no tumor regrowth. The first day after taking the chemo drugs (Temodar) I didn’t notice a big difference. Going into the rest of the five days I began to get sick-mostly nauseous and weak. The side effects of Temodar besides feeling sick includes constipation. And all of the anti-nausea drugs also cause constipation. During my chemo round in November I tried to balance the anti-nausea drugs with a handful of laxatives (both prescription and over the counter). The balancing act between the two was not very successful. I eventually got through the week and began to take short trips out of the house starting 3 days after my last chemo dose.